Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Having nausea. Have GAD and IBS. Tested negative for celiac disease. Suggest?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Question
I can't seem to fall asleep and I can't seem to eat without having nausea/vomiting

I have GAD and IBS. I am not pregnant. I recently had a mass removed from my lower right quadrant of my abdomen. I've been tested for celiac disease and results were negative. Been eating properly and I don't drink soda. Only water and milk. I also have been working out regularly.
Posted Fri, 1 Nov 2013 in General Health
 
 
Answered by Dr. Preeti Parakh 3 hours later
Brief Answer:
Was there an exacerbation of anxiety?

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

Your present problems of not being able to sleep well and nausea/vomiting could have many possible causes but in your case, two things seem likely. One is an exacerbation of anxiety and the second could be the abdominal condition for which you were recently operated.

Since anxiety can cause both sleep disturbance and nausea/vomiting, you must assess if you have been more anxious since the time the symptoms started. If this is anxiety related, you might also be having other symptoms like excessive worrying, palpitations, tremulousness, breathlessness etc. If however there was no exacerbation of anxiety during the time these symptoms started, then we must think of other possible causes.

Febrile illnesses and infections can cause this but then there would have been other symptoms like fever, abnormal bowel movements, abdominal pain etc. I am also interested in the condition for which you were operated. You have not mentioned when the surgery was done, whether you had recovered completely or not and what the diagnosis was. If the specimen from the mass was sent for histopathological examination, I would like to know the report of the pathologist.

Please get back to me with what your views are regarding this being anxiety related and also please let me know the details of the surgery.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Having nausea. Have GAD and IBS. Tested negative for celiac disease. Suggest? 1 hour later
I had the surgery on October 1st and I have my follow-up appointment next Wednesday. I won't know the pathology report until my follow-up appointment.

I have been experiencing diarrhea for the past few days as well.

last night I took a prescription sleeping pill around 2 am and I didn't fall asleep until 4 something. now I am up.

for the anxiety speculation, I have been grinding my teeth. I hope this gives a bit more insight.
 
 
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
Anxiety doesn't seem to be the sole cause.

Detailed Answer:
Hi,

Welcome back!

I somehow am not convinced that anxiety is the sole cause for all the nausea, vomiting, diarrhoea and insomnia. For anxiety to cause all this, you must have been quite anxious and had you really been so anxious, you would not need me to tell you that you are anxious. People who have GAD usually do not have a difficulty in identifying that they are anxious.

I have a feeling that something else is causing this. Perhaps you were given some antibiotics after the surgery that may have caused this. Or else it may be related to the abdominal pathology. The timing of onset of the symptoms is important. If your symptoms started after the surgery or after antibiotics were started, then this is more likely to be the cause. In addition, you might have been anxious about the surgery and the pathology report that is awaited and this could have worsened the sleep disturbance and other problems.

I hope this gives you some pointers towards what could be the possible cause. Please feel free to ask if you any other clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Having nausea. Have GAD and IBS. Tested negative for celiac disease. Suggest? 59 minutes later
I was anxious before the surgery. the only pill I was prescribed was Percocet.

I am very observant when it comes to my anxiety. I just feel so horrible. I would like to share the results with you, once I know them. would that be possible?
 
 
Answered by Dr. Preeti Parakh 30 minutes later
Brief Answer:
Percocet may be responsible.

Detailed Answer:
Hi,

Percocet could be responsible for your symptoms if you took it daily for a few days. It contains an opioid oxycodone which is known to cause nausea and vomiting. It usually causes sleepiness but can cause insomnia also. Often people develop withdrawal symptoms when they stop it. Diarrhea and insomnia are common in withdrawal. Nausea and vomiting can also occur in withdrawal.

I would like to know when you started having nausea, vomiting and sleep disturbance. Please also let me know the dose of Percocet that you took and when you stopped it, so that I can advise you better. If Percocet is the culprit, then you need not worry at all. You will soon get better.

You can share the reports with me whenever they are available. You can recharge this thread or put up a direct query in my name.

Do not worry. Things will turn out fine.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor